All Journal Entries Journals

Update on Doxil Treatments

Feb 04, 2009 - 8 comments

I began Doxil treatments last November. (2008)  I am due to take my fifth treatment next Tuesday.  About a week ago I developed a burn on my back that goes under my arms around to the front of my body. It is on both sides.  It is not that painful, so I am trying not to worry about them having to stop the treatments.  I have a few mild, red places on the palms of my hands that could be caused from the Doxil.  I am using a triple antiobiotic ointment and a lotion with aloe in it, but NO alcohol in it's contents.  It's amazing how many of the burn ointments have alcohol in them. That's just plain stupid to put them on a burn and have it burn like fire from the treatment!  The people who are stupid are the manufacturers of such products.  Look at the contents before you buy anything to treat your Doxil burns. The product I found that works and does NOT burn is Burn Jel Plus, made by WaterJet. It's in a 4 oz. bottle and contains Lidocaine for the burn pain.

Of course, my skin is as dry as it's ever been in my life.  I keep the moisture lotion flowing constantly.  I just found some aloe treated socks at Walmart in the pharmacy section that I am using on my feet.  Tonight, I will add more moisture lotion to my feet, then sleep in them.  Another unfortunate side effect is the drying of the skin on my face. I have aged quite a bit and about that...I WHINE. It's no fun to age on a daily basis. :-(  But, I would put up with ANYTHING to fight this baffling cancer.  

It never ceases to amaze me how so many of us who have this disease, have differing circumstances to work through.  I've begun to just look at others as to how long they've had OVCA.  The one case I must closely resemble is Doicat.  She and I are trying to follow eachother's illness to see what our doctor's have to say about the treatments and Clinical Trials that are available to us.  Unfortunately, I don't qualify for some of the same trials because it is written on my records by my original ONC that I am a Stage IIC.  However, the ONC I changed to immediately after my initial surgery has written on my records now that I am "unstaged." He considers me unstaged because no lymph glands were tested when I was first diagnosed.

I wanted to update all of you who are on or are considering Doxil as your next treatment.  I know that several of you had to quit taking it for various reasons. It would be great if you could make a journal entry here to explain why and what problems you had to cause your doctor to stop the treatments.  By the way, my CA 125 remains within the normal range and has throughout my four treatments.  I am not very confident in the CA 125 being very accurate on me.  My ONC says it still is as far as tracking whether or not it is rising. Go figure.....

Teresa222


Comments
Post a Comment
523728 tn?1264621521
by bohan54, Feb 04, 2009
It certainly is a complex disease.  Sorry you are having discomfort but hoping the Doxil is taking care of biz.

653618 tn?1260603643
by doicat, Feb 04, 2009
To My sweet T #1:  I'm so sorry to hear about the burn on your back...I didn't know that you were have these problems...You are my guide on the doxil treatment.  So I will take your advice to heart and follow your lead.  It's not fun trying to figure out what does and doesn't work for you.  I've found that when I finally do call my nurse and complain about something...she will always say...Oh yeah...that's a problem and you need to do (fill in the blank) .  Why don't they forewarn us?  I can pretty much handle anything if I'm prepared...

You take care of yourself.  Are there any soaking baths you can do? I am also VERY interested in any others here who are taking Doxil...what are you doing to get through the side effects?  

Love to you Teresa 1
Teresa2/Doicat

349465 tn?1289081764
by Teresa222, May 13, 2009
I've completed the Doxil...yipeeee! I will be seen by my ONC every two months with a CA125 done each visit.  He finally admitted today that perhaps the CA125 is not an accurate indicator for my Clear Cell OVCA.  So..what do we do? We will continue to USE IT! LOL Danged if you do and danged if you don't with that test!  I will be begging for a CT Scan at 3 months. You can count on that, yep you sure can!

He said my biggest challenge now is dealing with the blockages I've been experiencing of late.  If they don't clear up, I will have to have surgery to correct them. I don't want that..so I am praying for a colon healing.  The pain from the blockages bring one to one's knees in the flash of eye.  It's like someone is inside me TWISTING my guts.  Pain pills don't help the pain very much. So...it's off to the hospital, unless a good vomit or two doesn't settle everything down. You know it's a blockage because the vomit is not really undigested food, it is bile...pure bile. I am only writing about this as an education for any of you who may experience this problem. It's a very common problem with OVCA and it's complications. I do not have this because I am constipated. Something else is causing it. In fact, as I sit here typing right now, I am having small cramping pains.  It's almost constant since last weekend when I was in the hospital. Unless I start vomiting and cannot stop, I am supposed to remain at home and hope the blockage clears up on it's on.  Here's hoping AND praying that it heals itself.
Teresa

415684 tn?1257329318
by JC145, May 13, 2009
Dear Teresa .. I am glad you made it through the Doxil and hope and pray all stays quiet for a long time.  Have you tried the probiotic(?) drinks .. little bottles, in a four pack, made by Dannon, in the yogurt section?  I was using them and it helped with the gas.  The MD said it would not interfere with chemo, but I stopped just to see how I would do with the Topotecan and Miralax.  I didn't want to mix another element into things.  However, this may be a good time for you to give it a try.  It's so easy (and small) to drink, and it may help your colon.

Good luck and feel better ..

Judy

431950 tn?1262819314
by Trisha58, May 13, 2009
Teresa222,

I have had some problems with a partial blockage and I was throwing up too, but my dr gave me stool softeners--my stomach gurgles a lot here lately but I feel fine.  The rash is worrisome but I took an Aveeno oatmeal bath and I am taking Benadryl and use hydrocortizone ointment.  My back itches more than anything else.  I will call my dr (he is hard to get hold of--last week on vacation) about the rash and tell him about the cruise.  I am not planning on being in the sun at all and will cover up completely if I am out in the hot part of the day.  I have had 2 treatments so far but my rash is primarily on my legs, stomach and back.  I don't really know how many treatments I am supposed to have of the Doxil but the chemo nurse told me she thinks I need a steroid pack which is given to people who get rashes from the Doxil.  I will write again when I know more.  Thanks for writing.

Avatar universal
by Angie1992, Aug 30, 2009
Teresa, what you said it true, our stories of Doxil might send some people running!  I have those same burn looking spots all over my back, but they don't itch.  I noticed them one day and showed an oncologist, she said she never saw anything like it.  When my doctor came back from vacation, he said it was from the hemorrhaging and the low blood counts.  My last treatment with Doxil was in April 2008 and those marks are still on my back.  Are yours still there?  To answer your question, yes, it will be my second time on Doxil.  I know I had a bad reaction, but I'm allergic now to Taxol, and Carbo and Cysplat don't do anything now.  Topotecan and Gemzar caused only a weak fight against the cancer, so that's where I am.  Hope all is well with you, Angie

349465 tn?1289081764
by Teresa222, Aug 31, 2009
I hope your new series of Doxil treatments go smoothly this time.  I would do it again too for a successful outcome. I think most of us would do just about anything to get this cancer gone.

Do you happen to have Clear Cell OVCA? Most of us who do do not respond to any of the platinum drugs. Yet they give them to us. Go figure.
Teresa

Avatar universal
by joycie1, Sep 30, 2009
Hello,

I would like some input on maintanence Chemotherapy. I've successfully completed 2 surgeries and chemotherapy for stage IIIc  OVCA -(my first surgery was followed by 4 rounds of Carbo/taxol, 2nd surgery was followed immediately with the HIPEC procedure ( a relatively new and still somewhat experimental Heated Intraperitonal Chemtherapy used to hopefully destroy any microscopic cells within the peritonal cavity).
A month later I started 6 cycles of cisplatin/taxol --lasting 4 months. My CA-125 is now at 7.1 which it's been for the last 3 months. My onc is now suggesting I do maintanence chemo (lower dosage --once a months for 10- to 12 months).

Since I really don't want to get nueropathy---he suggested DOXIL --which I am now very uncertain about.

The question is whether or not to do maintanence as i know there are differing opinions. Of course I don't want a recurrance, yet I also don't want any lasting major health problems and I know it is a gamble either way. My doc said it would be a lower dose of Doxil and downplayed the side effects--but I'm very uncertain.

Does anybody have opinions to share.  Thanks, Joycie1

Post a Comment